Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 114, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 13, 2014, 12:16 AM CDT for Jasper County, Newton County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2014, 12:16 AM CDT (05:16 UTC)
- Expired
- Sep 13, 2014, 2:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322 WGUS54 KJAN 130516 FFWJAN MSC061-101-130715- /O.NEW.KJAN.FF.W.0114.140913T0516Z-140913T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1216 AM CDT SAT SEP 13 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 215 AM CDT * AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW-MOVING THUNDERSTORMS MOVING ACROSS THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWRENCE... ROBERTS...GARLANDVILLE AND ROSE HILL VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3194 8932 3235 8932 3240 8892 3194 8892 $$ EEC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:08 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 12, 9:08 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 908 PM CDT FRI SEP 12 2014 .UPDATE...THE WIND SHIFT ASSOCIATED WITH THE COLD FRONT HAS NOW MADE IT SOUTHWARD THROUGH THE FORECAST AREA BUT THE FRIENDLIER AIR MASS WE HAVE BEEN PATIENTLY AWAITING STILL RESIDES NORTH AND WEST OF THE NATCHEZ TRACE. THOUGH IT IS MAKING SLOW PROGRESS...DRIER AIR DOES CONTINUE TO SLOWLY INFILTRATE THE AREA FROM NORTHWEST TO SOUTHEAST. CONVECTION ASSOCIATED WITH THE FRONT IS CURRENTLY FOCUSED ALONG THE HIGHWAY 84 CORRIDOR. IN THE MISS-LOU AREA THIS CONVECTION IS BEING SUSTAINED BY AN MCV FEATURE NEAR NATCHEZ...WHICH WILL HELP THESE STORMS TO PERSIST FOR AT LEAST A FEW MORE HOURS. AN OVERALL DECREASE IN CONVECTION IS STILL EXPECTED...WITH ONLY ISOLATED ACTIVITY AFTER MIDNIGHT. OVERNIGHT AN INCREASE IN LOW STRATUS WILL OCCUR TO THE SOUTH OF THE MOISTURE BOUNDARY AS THE ENVIRONMENT REMAINS RATHER MOIST (KJAN 00Z RAOB PWAT >2 IN)...WITH A NORTHERLY BREEZE EXPECTED TO BE ENOUGH TO PRECLUDE ANY SIGNIFICANT FOG DEVELOPMENT TONIGHT. HOWEVER BRIEF PERIODS OF FOG CANNOT BE RULED OUT IF WINDS REMAIN CALM FOR LONG ENOUGH. UPDATED PRODUCTS ARE CURRENTLY BEING SHIPPED OUT. /DL/ && .AVIATION...WHILE WINDS HAVE SWITCHED TO THE NORTH ACROSS THE AREA...DRIER AIR CONTINUES TO LAG BEHIND THE FRONT. CONVECTION ACROSS CENTRAL LA/SOUTHERN MS JUST BEHIND THE SURFACE BOUNDARY WILL CONTINUE THROUGH 06Z ALLOWING SHOWERS AND THUNDERSTORMS TO CONTINUE IN THE VICINITY OF MEI/HBG. ELSEWHERE MVFR CEILINGS WILL PREVAIL OVERNIGHT WITH LOWERING CEILINGS TO IFR ALONG WITH THE DEVELOPMENT OF MVFR VISIBILITIES IN FOG BETWEEN 10 AND 14Z. WHILE CONDITIONS WILL IMPROVE AFTER 14Z...MVFR CEILINGS WILL CONTINUE THROUGH THE END OF THE PERIOD./26/ && .DISCUSSION... /ISSUED AT 332 PM CDT FRI SEP 12 2014/ SHORT TERM...THROUGH SUNDAY NIGHT...DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION THROUGH THE WEEKEND AND DEWPOINTS SHOULD BE IN THE 60S AT ALL LOCATION BY SUNDAY...WITH SOME SITES EVEN SEEN UPPER 50S DEWPOINTS. TEMPERATURES WILL ALSO BE COOLER THROUGH THE WEEKEND...GIVING US OUR FIRST TASTE OF FALL WEATHER. HIGHS WILL BE IN THE 80S FOR SATURDAY AND SUNDAY ALONG WITH OVERNIGHT LOWS IN THE 60S. DRIER WEATHER SHOULD ALSO OCCUR FOR MOST LOCATIONS EXCEPT FOR NEAR AND SOUTH OF THE FRONT. IN THIS REGION...THERE WILL STILL BE POTENTIAL FOR SHOWERS AND STORMS TO DEVELOP ESPECIALLY DURING THE AFTERNOON HOURS. MODELS CONTINUE TO SHOW THIS BEING IN THE SOUTH AND SOUTHEAST PART OF THE STATE THROUGH THE WEEKEND. /28/ LONG TERM...MONDAY THROUGH FRIDAY...GLOBAL MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FRONTAL BOUNDARY NEAR THE GULF COAST WILL WEAKEN SUNDAY INTO MONDAY AS THE SHALLOW CONTINENTAL AIRMASS MODIFIES...AND THIS WILL BRING A RETURN TO A SUMMER-LIKE REGIME FOR MONDAY INTO TUESDAY WITH DIURNALLY DRIVEN SHOWER/TSTM ACTIVITY. PRECIPITABLE WATER VALUES IN EXCESS OF TWO INCHES COULD SUPPORT LOCALLY HEAVY RAINFALL...ESPECIALLY IF THE NEXT APPROACHING COLD FRONT IS ABLE TO PROVIDE A SIGNIFICANT AMOUNT OF LIFT. THE ECMWF CONTINUES TO BE MORE EMPHATIC THAN THE GFS WITH LOWERING HEIGHTS AND BRINGING STRONGER COOL/DRY AIR ADVECTION TUESDAY INTO WEDNESDAY...AND IT IS RECEIVING STRONG SUPPORT FROM THE GEFS. HAVE WEIGHTED THE FORECAST IN THE DIRECTION OF THE ECWMF...PRIMARILY TO GO DRIER AND COOLER FOR THE MIDDLE OF NEXT WEEK. THIS IS STILL EXPECTED TO BE MORE OF A GLANCING SHOT OF COOLER/DRIER AIR THOUGH...AND TEMPERATURES SHOULD ONLY DROP TO NEAR OR SLIGHTLY BELOW CLIMATIC NORMAL WITH HIGHS PRIMARILY IN THE MID/UPPER 80S AND LOWS IN THE LOW/MID 60S WEDNESDAY AND THURSDAY. /EC/ && && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/26/28/EC
Hazardous weather outlook, Sep 12, 2:21 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT FRI SEP 12 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 221 PM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 15 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 12, 8:12 PM CDT, 4 hours 4 minutes before
MSZ060-061-130140-
ADAMS MS-FRANKLIN MS-
812 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT FRI SEP 12 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 4 MILES NORTHEAST OF KIRBY TO SIBLEY AT 812 PM
CDT...MOVING NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THESE STORMS.
PEOPLE IN WESTERN FRANKLIN AND SOUTHERN ADAMS COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3139 9146 3142 9148 3153 9130 3161 9106
3160 9078 3144 9082 3136 9122 3136 9127
3135 9129 3135 9130 3134 9134 3131 9147
TIME...MOT...LOC 0112Z 220DEG 4KT 3156 9095 3138 9138
CMESpecial weather statement, Sep 12, 9:20 PM CDT, 2 hours 56 minutes before
LAZ026-130250-
CONCORDIA LA-
920 PM CDT FRI SEP 12 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT FRI SEP 12 2014
A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 4
MILES NORTHWEST OF SLOCUM AT 920 PM CDT...MOVING NORTHEAST AT 5 MPH.
HEAVY RAIN IS OCCURRING WITH THIS STORM.
PEOPLE IN SOUTHERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3132 9183 3151 9168 3149 9158 3143 9155
3141 9158 3139 9158 3138 9155 3134 9155
3133 9153 3126 9160 3126 9165 3123 9164
3120 9167
TIME...MOT...LOC 0220Z 221DEG 3KT 3133 9168
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:12 PM CDT | Special Weather Statement | JAN | Adams, Franklin | 28 min |
| Sep 12, 8:28 PM CDT | Flash Flood Warning | JAN | Adams, Franklin | 2 hr |
| Sep 12, 9:14 PM CDT | Flash Flood Warning | JAN | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.